Alert archive / Wyoming / High Wind Watches in 2011
High Wind Watch 20, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind watch at Apr 3, 2011, 2:41 PM MDT for 5 counties in Wyoming. It took effect at Apr 4, 2011, 9:00 PM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Apr 3, 2011, 2:41 PM MDT (20:41 UTC)
- In effect from
- Apr 4, 2011, 9:00 PM MDT
- Expired
- Apr 4, 2011, 12:52 PM MDT
- In force
- Issued by
- NWS Cheyenne, WY
Counties Albany County, WY, Carbon County, WY, Converse County, WY, Laramie County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 109 km from the middle of the area, began a volume at 20:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 12:00Z, 8.7 hours before the alert went out and 264 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1634 m above ground
- 0-6 km bulk shear
- 97 kt
- 0-1 km storm-relative helicity
- -123 m²/s²
- 0-3 km storm-relative helicity
- -91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
303 WWUS75 KCYS 032041 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 241 PM MDT SUN APR 3 2011 ...HIGH WINDS WILL AGAIN BE POSSIBLE MONDAY NIGHT AND TUESDAY... .STRONG WINDS ALOFT WILL COMBINE WITH A STRENGTHENING SURFACE PRESSURE GRADIENT TO SET THE STAGE FOR A POTENTIAL HIGH WIND EVENT ACROSS PORTIONS OF SOUTHEAST WYOMING MONDAY NIGHT AND TUESDAY. THESE HIGH WINDS WILL BE POSSIBLE AT ARLINGTON...BORDEAUX...AND THE SOUTHERN LARAMIE RANGE AS EARLY AS MONDAY NIGHT. THESE WINDS THEN HAVE THE POTENTIAL TO SPILL OUT ONTO THE ADJACENT PLAINS TUESDAY AFTERNOON. WYZ106-110-116-117-041200- /O.NEW.KCYS.HW.A.0020.110405T0300Z-110406T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...ARLINGTON...ELK MOUNTAIN... VEDAUWOO...BUFORD...PUMPKIN VINE...HORSE CREEK...HARRIMAN... WHITAKER 241 PM MDT SUN APR 3 2011 ...HIGH WIND WATCH IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY EVENING. * TIMING...9 PM MONDAY THROUGH 9 PM TUESDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...LIGHT AND HIGH PROFILE VEHICLE TRAVEL WILL BE AFFECTED IF THESE HIGH WINDS MATERIALIZE. BLOW OVER ACCIDENTS WILL BE POSSIBLE ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS AND FUTURE STATEMENTS. && $$ WYZ101-104-105-109-115-118-041200- /O.NEW.KCYS.HW.A.0020.110405T1800Z-110406T0300Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE 241 PM MDT SUN APR 3 2011 ...HIGH WIND WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * TIMING...NOON TUESDAY THROUGH 9 PM TUESDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...LIGHT AND HIGH PROFILE VEHICLE TRAVEL WILL BE AFFECTED IF THESE HIGH WINDS MATERIALIZE. BLOW OVER ACCIDENT WILL BE POSSIBLE ESPECIALLY ALONG NORTH SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ HAHN
2 follow-up statements
008 WWUS75 KCYS 040829 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 229 AM MDT MON APR 4 2011 ...STRONG WINDS EXPECTED BY THIS EVENING AND CONTINUING THROUGH TUESDAY... .STRONG WINDS ALOFT COMBINED WITH A STRENGTHENING SURFACE PRESSURE GRADIENT WILL RESULT IN VERY STRONG WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING TONIGHT AND TUESDAY. WEST TO SOUTHWEST WINDS WILL FIRST BEGIN AT ARLINGTON...BORDEAUX...AND THE SOUTHERN LARAMIE RANGE BY THIS EVENING...AND THEN LATER TONIGHT INTO TUESDAY MORNING ACROSS THE REMAINDER OF THE WATCH AREA. WYZ110-042100- /O.UPG.KCYS.HW.A.0020.110405T0300Z-110406T0300Z/ /O.NEW.KCYS.HW.W.0036.110404T2100Z-110406T0300Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 229 AM MDT MON APR 4 2011 ...HIGH WIND WARNING IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...3 PM THIS AFTERNOON THROUGH 9 PM TUESDAY. * WINDS...SUSTAINED WEST TO SOUTHWEST WILL INCREASE TO 35 TO 45 MPH BY THIS EVENING WITH GUSTS UP TO 70 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE WILL PRIMARILY BE AFFECTED TONIGHT THROUGH TUESDAY...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND RESULT IN BLOW OVERS OF LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES IN AREAS OF STRONG CROSS WINDS. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-116-117-042100- /O.UPG.KCYS.HW.A.0020.110405T0300Z-110406T0300Z/ /O.NEW.KCYS.HW.W.0036.110405T0300Z-110406T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 229 AM MDT MON APR 4 2011 ...HIGH WIND WARNING IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...9 PM THIS EVENING THROUGH 9 PM TUESDAY. * WINDS...SUSTAINED WEST TO SOUTHWEST WILL INCREASE TO 35 TO 45 MPH BY LATE THIS EVENING WITH GUSTS UP TO 70 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 WEST OF CHEYENNE...AND INTERSTATE 25 NORTH OF THE COLORADO BORDER TOWARDS WHEATLAND WILL PRIMARILY BE AFFECTED TONIGHT THROUGH TUESDAY...ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADWAYS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND RESULT IN BLOW OVERS OF LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES IN AREAS OF STRONG CROSS WINDS. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ101-104-105-109-115-118-042100- /O.CON.KCYS.HW.A.0020.110405T1800Z-110406T0300Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE 229 AM MDT MON APR 4 2011 ...HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING... A HIGH WIND WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON THROUGH TUESDAY EVENING. * TIMING...NOON TUESDAY THROUGH 9 PM TUESDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...LIGHT AND HIGH PROFILE VEHICLE TRAVEL WILL BE AFFECTED IF THESE HIGH WINDS MATERIALIZE. BLOW OVER ACCIDENT WILL BE POSSIBLE ESPECIALLY ALONG NORTH-SOUTH ORIENTED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ TT
528 WWUS75 KCYS 041852 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 1252 PM MDT MON APR 4 2011 ...INCREASING WINDS THIS AFTERNOON WILL CONTINUE THROUGH TUESDAY... .STRONG WINDS ALOFT COMBINED WITH A STRENGTHENING SURFACE PRESSURE GRADIENT WILL RESULT IN VERY STRONG WINDS ACROSS PORTIONS OF SOUTHEAST WYOMING THIS AFTERNOON THROUGH TUESDAY. WEST TO SOUTHWEST WINDS WILL FIRST BEGIN AT ARLINGTON... BORDEAUX...AND THE SOUTHERN LARAMIE RANGE THIS AFTERNOON...AND THEN WILL SPREAD INTO THE ADJACENT FOOTHILLS BY LATE TUESDAY MORNING. THESE WINDS ARE EXPECTED TO SUBSIDE LATE IN THE DAY ON TUESDAY. WYZ101-104-105-109-115-118-050600- /O.UPG.KCYS.HW.A.0020.110405T1800Z-110406T0300Z/ /O.EXB.KCYS.HW.W.0036.110405T1600Z-110406T0300Z/ CONVERSE COUNTY LOWER ELEVATIONS-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-LARAMIE VALLEY- CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...DOUGLAS...GLENROCK...MUDDY GAP... MEDICINE BOW...RAWLINS...SINCLAIR...HANNA...LARAMIE...CHEYENNE 1252 PM MDT MON APR 4 2011 ...HIGH WIND WARNING IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM 10 AM TO 9 PM MDT TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. * TIMING...10 AM TUESDAY THROUGH 9 PM TUESDAY. * WINDS...WEST TO SOUTHWEST AT 35 TO 45 MPH WITH GUSTS UP TO 65 MPH. * IMPACTS...LIGHT AND HIGH PROFILE VEHICLE TRAVEL WILL BE ADVERSELY AFFECTED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND RESULT IN BLOW OVERS OF LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES IN AREAS OF STRONG CROSS WINDS. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ110-050600- /O.EXT.KCYS.HW.W.0036.110404T1852Z-110406T0300Z/ NORTH SNOWY RANGE FOOTHILLS- INCLUDING THE CITIES OF...ARLINGTON...ELK MOUNTAIN 1252 PM MDT MON APR 4 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT TUESDAY. * TIMING...THROUGH 9 PM TUESDAY. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS OF UP TO 70 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 BETWEEN RAWLINS AND LARAMIE WILL BE AFFECTED THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND RESULT IN BLOW OVERS OF LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES IN AREAS OF STRONG CROSS WINDS. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ WYZ106-116-117-050600- /O.EXT.KCYS.HW.W.0036.110404T2100Z-110406T0300Z/ CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- INCLUDING THE CITIES OF...BORDEAUX...VEDAUWOO...BUFORD... PUMPKIN VINE...HORSE CREEK...HARRIMAN...WHITAKER 1252 PM MDT MON APR 4 2011 ...HIGH WIND WARNING NOW IN EFFECT UNTIL 9 PM MDT TUESDAY... THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 9 PM MDT TUESDAY. * TIMING...THROUGH 9 PM TUESDAY. * WINDS...SUSTAINED WEST TO SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 70 MPH POSSIBLE. * IMPACTS...LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES TRAVELING ALONG INTERSTATE 80 WEST OF CHEYENNE...AND INTERSTATE 25 NORTH OF THE COLORADO BORDER TOWARDS WHEATLAND WILL BE AFFECTED THROUGH TUESDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE AND RESULT IN BLOW OVERS OF LIGHTWEIGHT TRAILERS AND HIGH PROFILE VEHICLES IN AREAS OF STRONG CROSS WINDS. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...DIAL 5 1 1. && $$ HAHN
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind watch went out at Apr 3, 2:18 PM MDT, 23 minutes earlier.
Area forecast discussion, Apr 3, 2:18 PM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
218 PM MDT SUN APR 3 2011
.SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT...
MID-LEVEL SHORTWAVE TROUGH AXIS EXTENDS FROM NEAR WILLISTON NORTH
DAKOTA SOUTHWEST TO NEAR SALT LAKE CITY EARLY THIS AFTERNOON.
SATELLITE PIX DEPICT IMPRESSIVE BAROCLINIC LEAF SIGNATURE TO THE
EAST OF THIS AXIS...INDICATIVE OF CYCLOGENESIS WHICH WAS OCCURRING
ACROSS SOUTHEAST COLORADO THIS AFTERNOON. THE BAND OF HEAVIER
SNOW WHICH SHIFTED FROM CARBON/ALBANY COUNTIES THIS MORNING INTO
LARAMIE COUNTY THIS AFTERNOON WAS TRENDING WEAKER AS IT SLOWLY
TRANSLATED EAST. VISIBILITIES HAVING IMPROVED ACROSS LOWER
ELEVATIONS WEST OF THE LARAMIE RANGE...SO HAVE OPTED TO CANCEL THE
WINTER WEATHER ADVISORY A COUPLE OF HOURS EARLY. INTERMITTENT SNOW
SHOWERS WILL PERSIST...BUT LITTLE OR NO ADDITIONAL ACCUMULATIONS
ARE EXPECTED THERE. HEAVIER SNOW WILL CONTINUE ACROSS THE
SNOWY/SIERRA MADRE RANGES AS BETTER OROGRAPHICS WILL LINGER THRU
THE PASSAGE OF THE TROUGH AXIS. SO...HAVE EXTENDED THE WINTER
STORM WARNING THROUGH MIDNIGHT TO ACCOUNT FOR THIS LINGERING SNOW.
ADDITIONAL ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED THROUGH THIS
EVENING. THE MID/UPPER-LEVEL TROUGH AXIS WILL CLEAR THE AREA LATE
THIS EVENING...AND WITH SUBSIDENCE ON THE BACK SIDE...CONDITIONS
WILL DRY OVERNIGHT. DRY CONDITIONS WILL CONTINUE FOR MONDAY...WITH
TEMPERATURES MODERATING BACK INTO THE 40S EAST AND UPPER 30S WEST.
ATTENTION THEN TURNS TO THE POTENTIAL FOR THE NEXT HIGH WIND EVENT
LATE MONDAY EVENING THROUGH THE DAY ON THURSDAY. THE LOW-LEVEL
PRESSURE GRADIENT WILL BEGIN TO STRENGTHEN LATE MONDAY EVENING...
WITH H7 KCAG TO KCPR GRADIENTS EXCEEDING 60 DM BEGINNING LATE
MONDAY EVENING AND CONTINUING THROUGH THE DAY ON TUESDAY.
MEANWHILE...H7 MODEL WIND SPEED PROGS FLARE TO 50 TO 65 KNOTS
DURING THIS SAME TIME. THE RIGHT EXIT REGION OF AN ANTICYLONIC JET
WILL MOVE THRU MONDAY NIGHT FOLLOWED BY A SECONDARY 155 KNOT JET
STREAK ACCELERATING FROM THE NRN ROCKIES INTO THE NRN PLAINS ON
TUESDAY. THIS WILL PUT THE WY PORTION OF THE CWA BENEATH AN AREA
OF FAVORABLE UPPER LEVEL CONVERGENCE...WHICH WILL AID IN SURFACING
THESE STRONGER WINDS ALOFT. ALSO...MOS OUTPUT SHOWS SUSTAINED WINDS
BETWEEN 30 AND 35 KNOTS AT WYOMING SITES IN AND AROUND THE
MOUNTAINS ON TUESDAY AFTERNOON. CONFIDENCE HAS TIPPED ENOUGH TO
ISSUE A HIGH WIND WATCH BEGINNING AT 9P MONDAY AT WIND PRONE
LOCALES FROM ARLINGTON...BORDEAUX...AS WELL AS THE SRN LARAMIE
RANGE. WILL ADD THE LOWER ELEVATIONS OF CARBON...ALBANY...
LARAMIE...AND CONVERSE COUNTIES TO THE WATCH BEGINNING TUESDAY
AFTERNOON. SFC WIND GUSTS HAVE THE POTENTIAL TO EXCEED 60 MPH
DURING THIS TIMEFRAME.
OTHERWISE...DRY CONDITIONS WILL PREVAIL MONDAY NIGHT AND TUESDAY
AS THE AREA REMAINS WITHIN BROADLY ANTICYLONIC FLOW. THE NEXT
SYSTEM WILL BEGIN TO INCREASE PRECIPITATION CHANCES IN WRN AND NRN
ZONES BY TUESDAY NIGHT.
.LONG TERM...WEDNESDAY THROUGH SUNDAY...COOLER AND UNSETTLED
WEATHER STILL ON TRACK FOR THE AREA DURING THIS PERIOD AS FASTER
WESTERLIES SAG SOUTHWARD WITH LOWERING HEIGHTS ACROSS THE REGION
WEDS. SHORTWAVE ENERGY DROPPING SOUTHEAST OVER THE NORTHEAST
PACIFIC WILL CARVE OUT LARGE UPPER TROF OVER THE WESTERN PART OF
THE COUNTRY THURSDAY AND CUT OFF AN UPPER LOW OVER CALIFORNIA
FRIDAY. SEVERAL PIECES OF ENERGY WILL EJECT NORTHEAST AND ACROSS
THE CWA THURSDAY THROUGH SATURDAY BEFORE MAIN UPPER LOW LIFTS OUT
ON SUNDAY. THIS WILL RESULT IN PERIODS OF RAIN AND SNOW SHOWERS
WITH LULLS IN BETWEEN FOR THE LATTER PART OF THE WEEK THROUGH THE
WEEKEND. STILL A POTENTIALLY GOOD SPRING STORM SATURDAY NIGHT AND
SUNDAY AS MAIN LOW MOVES OUT INTO THE PLAINS.
&&
.AVIATION...FOR 00Z TAFS...LIGHT SNOW WILL MOVE OUT OF THE AREA
LATER THIS AFTERNOON WITH MVFR/IFR CIGS IMPROVING TO MOSTLY VFR
THIS EVENING AS UPPER TROF PASSES EAST OF THE AREA LEAVING NW FLOW
ALOFT IN ITS WAKE. VFR OVERALL LATE TONIGHT AND MONDAY THOUGH SOME
HIGHR MTN SNOW SHOWERS EXPECTED MONDAY WITH LCL MFVR CIGS VCTY
KRWL.
&&
.FIRE WEATHER...
TEMPERATURES WILL BE COOLER AND RELATIVE HUMIDITIES HIGHER BEHIND
A COLD FRONT THAT MOVED THROUGH THE DISTRICT EARLIER TODAY. IN
ADDITION...WIDESPREAD ONE TENTH TO ONE QUARTER OF AN INCH OF
LIQUID FELL ACROSS MUCH OF THE WYOMING PORTION OF THE DISTRICT.
PERIODIC SNOW SHOWERS WILL CONTINUE THIS EVENING...WITH DRIER
CONDITIONS ANTICIPATED BY LATER TONIGHT. DRY CONDITIONS WILL
PERSIST THROUGH MONDAY AND TUESDAY. TEMPERATURES WILL MODERATE
AND WINDS WILL INCREASE ESPECIALLY BY MONDAY NIGHT AND TUESDAY.
MINIMUM RELATIVE HUMIDITIES WILL DIP BACK INTO THE 20 TO 30
PERCENT RANGE EAST OF THE LARAMIE RANGE ON SUNDAY...WITH WIND
GUSTS IN EXCESS OF 60 MPH POSSIBLE IN AND AROUND THE SOUTHEAST
WYOMING MOUNTAINS.
&&
.HYDROLOGY...
RELEASES FROM UPSTREAM RESERVOIRS CONTINUE. MUCH OF THAT
ADDITIONAL WATER WILL BE DIVERTED TO NEARBY CANALS...SO RESULTING
WATER IN THE NORTH PLATTE WILL BE ABOUT THE SAME OR EVEN SLIGHTLY
LOWER COMPARED TO RECENT DAYS. THE WATER LEVEL HAS SLOWLY
DECREASED AT HENRY AND MITCHELL SINCE LAST WEEK. RUNOFF WILL BE
LIMITED ENTERING THE NORTH PLATTE RIVER. HOWEVER...A WET WEATHER
PATTERN IS LOOKING MORE LIKELY BY THE END OF THIS WEEK AND INTO
NEXT WEEKEND WITH A CHANCE OF SIGNIFICANT QPF AMOUNTS. THE
QUESTION IS WHETHER THIS PRECIPITATION WILL FALL AS MOSTLY RAIN OR
SNOW.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...WINTER STORM WARNING UNTIL MIDNIGHT MONDAY FOR WYZ112-WYZ114.
HIGH WIND WATCH FROM 9 PM MONDAY TO 9 PM TUESDAY FOR WYZ106-
WYZ110-WYZ116-WYZ117.
HIGH WIND WATCH FROM NOON TUESDAY TO 9 PM TUESDAY FOR WYZ101-
WYZ104-WYZ105-WYZ109-WYZ115-WYZ118.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...HAHN
LONG TERM/AVIATION...REHazardous weather outlook, Apr 3, 2:39 PM MDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 239 PM MDT SUN APR 3 2011 WYZ101>119-042045- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 239 PM MDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING... SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW WILL CONTINUE ACROSS THE SNOWY AND SIERRA MADRE RANGES THROUGH THIS EVENING. A WINTER STORM WARNING REMAINS IN EFFECT FOR THESE MOUNTAINS UNTIL MIDNIGHT. OTHERWISE...LIGHT SNOW WILL CONTINUE ACROSS LOWER ELEVATIONS OF SOUTHEAST WYOMING WITH LITTLE OR NO ADDITIONAL ACCUMULATION EXPECTED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY WINDY CONDITIONS ARE EXPECTED LATE MONDAY AND TUESDAY WITH STRONG WIND GUSTS POSSIBLE IN THE MORE WIND PRONE AREAS OF SOUTHEAST WYOMING. A HIGH WIND WATCH IS IN EFFECT MONDAY NIGHT INTO THE DAY ON TUESDAY FOR MUCH OF SOUTHEAST WYOMING. PLEASE SEE THE LATEST HIGH WIND WATCH FOR MORE DETAILS. A PROLONGED PERIOD OF UNSETTLED WEATHER IS EXPECTED TO BEGIN AS EARLY AS WEDNESDAY AND WILL CONTINUE INTO THE WEEKEND. ALTHOUGH THE EXACT TRACK OF THIS STORM IS UNCERTAIN AT THIS TIME...THE POTENTIAL EXISTS FOR ADDITIONAL SNOW ACCUMULATIONS BY LATE THIS WEEK INTO NEXT WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ002-003-019>021-054-055-095-096-042045- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 239 PM MDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW WILL OCCUR ACROSS THE WESTERN NEBRASKA PANHANDLE THROUGH EARLY THIS EVENING. ANY ACCUMULATION WILL BE LESS THAN ONE INCH AND BE MAINLY ON GRASSY AREAS. WINDS WILL ALSO BECOME GUSTY OUT OF THE NORTH THIS AFTERNOON WITH SUSTAINED WINDS BETWEEN 25 TO 35 MPH AND AN OCCASIONAL GUSTS UP TO 45 MPH POSSIBLE...ESPECIALLY ALONG THE EXPOSED RIDGES. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BREEZY CONDITIONS ARE EXPECTED LATE MONDAY AND TUESDAY WITH STRONG WIND GUSTS NEAR THE WYOMING BORDER. TEMPERATURES WILL WARM ABOVE NORMAL BY TUESDAY BEFORE THE NEXT PACIFIC STORM SYSTEM BEGINS TO IMPACT THE REGION STARTING ON WEDNESDAY. A PROLONGED PERIOD OF UNSETTLED WEATHER IS EXPECTED LATE THIS WEEK WITH PERIODS OF RAIN AND SNOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Special weather statement, Apr 3, 10:11 AM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1011 AM MDT SUN APR 3 2011 WYZ117-118-031800- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE 1011 AM MDT SUN APR 3 2011 ...SNOW TO CONTINUE ACROSS WESTERN AND CENTRAL LARAMIE COUNTY... A NARROW SOUTHWEST TO NORTHEAST ORIENTED BAND OF MODERATE SNOW WILL CONTINUE ACROSS WESTERN AND CENTRAL LARAMIE COUNTY THROUGH NOON. VISIBILITIES WILL BE REDUCED TO ONE HALF MILE AT TIMES WITHIN THIS HEAVIER BAND. RECENT WARM TEMPERATURES WILL KEEP MOST OF THE ACCUMULATION ON GRASSY SURFACES...WITH UP TO AN INCH OR TWO OF NEW SNOW EXPECTED. ROADWAYS WILL BECOME SLUSHY ESPECIALLY ACROSS WESTERN LARAMIE COUNTY WHERE TEMPERATURES ARE COOLER. MOTORISTS TRAVELLING THROUGH THE REGION TODAY SHOULD ALLOW EXTRA TIME TO REACH THEIR DESTINATION. WYZ115-116-031800- LARAMIE VALLEY-SOUTH LARAMIE RANGE- INCLUDING THE CITIES OF...LARAMIE...VEDAUWOO...BUFORD... PUMPKIN VINE 1011 AM MDT SUN APR 3 2011 ...SNOW TO CONTINUE ACROSS SOUTHERN ALBANY COUNTY... LIGHT TO MODERATE SNOW WILL CONTINUE TO IMPACT THE LARAMIE VALLEY AND THE INTERSTATE 80 SUMMIT THROUGH NOON. SNOWFALL RATES OF UP TO ONE HALF INCH PER HOUR CAN BE EXPECTED. BY LATE AFTERNOON TOTAL SNOWFALL AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED ACROSS THE LARAMIE VALLEY...WITH 2 TO 5 INCHES ATOP THE INTERSTATE 80 SUMMIT. MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION IF TRAVELLING BETWEEN LARAMIE AND CHEYENNE ALONG EITHER INTERSTATE 80 OR HAPPY JACK ROAD TODAY. HAHN
Local storm report, Apr 3, 10:37 AM MDT, 4 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1037 AM MDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0926 AM SNOW SARATOGA 41.45N 106.81W
04/03/2011 M4.0 INCH CARBON WY LAW ENFORCEMENT
SNOW HAS BEEN MELTING ON PAVED SURFACES, BUT SHE HAD 4
INCHES ON HER CAR.
0934 AM SNOW BAGGS 41.04N 107.66W
04/03/2011 M6.0 INCH CARBON WY CO-OP OBSERVER
SNOW LOOKS AS THOUGH IT HAS FINISHED THERE. VERY WET
SNOW.
&&
BCHAPMANLocal storm report, Apr 3, 10:44 AM MDT, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1044 AM MDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM SNOW 14 SE SARATOGA 41.31N 106.62W
04/03/2011 E6.0 INCH CARBON WY CO-OP OBSERVER
IT WAS STILL SNOWING PRETTY HARD.
&&
BCHAPMANLocal storm report, Apr 3, 12:00 PM MDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1200 PM MDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1143 AM SNOW CHEYENNE 41.15N 104.79W
04/03/2011 M1.3 INCH LARAMIE WY NWS EMPLOYEE
&&
BCHAPMANSpecial weather statement, Apr 3, 12:05 PM MDT, 2 hours 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 1205 PM MDT SUN APR 3 2011 WYZ117>119-032000- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER... CHEYENNE...BURNS...CARPENTER...ALBIN...PINE BLUFFS 1205 PM MDT SUN APR 3 2011 ...SNOW TO CONTINUE ACROSS CENTRAL AND EASTERN LARAMIE COUNTY THROUGH EARLY THIS AFTERNOON... A SOUTHWEST TO NORTHEAST ORIENTED BAND OF MODERATE SNOW WILL PERSIST ACROSS CENTRAL AND EASTERN LARAMIE COUNTY THROUGH 2 PM. VISIBILITIES WILL BE REDUCED TO BELOW ONE HALF MILE AT TIMES WITHIN THIS HEAVIER BAND. THIS AREA HAD ALREADY SEEN AROUND 1.5 INCHES OF NEW SNOW AS OF NOON TODAY AND ANOTHER INCH OR SO IS EXPECTED TO FALL THROUGH 2 PM. ROADWAYS HAVE BECOME SNOW COVERED AND SLUSHY IN AREAS EARLY THIS AFTERNOON. MOTORISTS ARE ENCOURAGED TO EXERCISE CAUTION WHILE TRAVELLING ACROSS LARAMIE COUNTY THIS AFTERNOON. SNOW IS EXPECTED TO WIND DOWN BY AROUND 2 PM. HAHN
Local storm report, Apr 3, 1:22 PM MDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
122 PM MDT SUN APR 03 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM SNOW SAGE CREEK BASIN 41.40N 107.26W
04/03/2011 E7.2 INCH CARBON WY MESONET
SNOTEL SITE EL 7850 SWE .6 RATIO 12-1
1000 AM SNOW DIVIDE PEAK 41.30N 107.15W
04/03/2011 E7.5 INCH CARBON WY MESONET
SNOTEL SITE EL 8880 SWE .5 RATIO 15-1
1000 AM SNOW SANDSTONE RANGER STATIO 41.11N 107.17W
04/03/2011 E12.0 INCH CARBON WY MESONET
SNOTEL SITE EL 8150 SWE 1.0 RATIO 12-1
1000 AM SNOW OLD BATTLE 41.15N 106.97W
04/03/2011 E1.2 INCH CARBON WY INSURANCE CO
SNOTEL SITE EL 10000 SWE .1 RATIO 12-1
1000 AM SNOW WEBBER SPRINGS 41.16N 106.93W
04/03/2011 E2.4 INCH CARBON WY MESONET
SNOTEL SITE EL 9250 SWE .2 RATIO 12-1
1000 AM SNOW SOUTH BRUSH CREEK 41.33N 106.50W
04/03/2011 E9.6 INCH CARBON WY MESONET
SNOTEL SITE EL 8440 SWE 8. RATIO 12-1
1000 AM HEAVY SNOW NORTH FRENCH CREEK 41.33N 106.38W
04/03/2011 E16.8 INCH CARBON WY MESONET
SNOTEL SITE EL 10130 SWE 1.4 RATIO 12-1
1000 AM SNOW SAND LAKE 41.46N 106.28W
04/03/2011 E7.2 INCH CARBON WY MESONET
SNOTEL SITE EL 10050 SWE.6 RATIO 12-1.
1000 AM SNOW BROOKLYN LAKE 41.36N 106.23W
04/03/2011 E2.4 INCH ALBANY WY MESONET
SNOTEL SITE EL 10240 SWE.2 RATIO 12-1
1000 AM SNOW 6 SW CENTENNIAL 41.24N 106.19W
04/03/2011 E6.0 INCH ALBANY WY MESONET
CINNABAR SNOTEL SITE EL 9574 SWE .5 RATIO 12-1
1000 AM SNOW WINDY PEAK 42.28N 105.58W
04/03/2011 E1.0 INCH ALBANY WY MESONET
SNOTEL SITE EL 7900 SWE .1 RATIO 10-1
1000 AM SNOW 38 SW DOUGLAS 42.37N 105.92W
04/03/2011 E4.0 INCH ALBANY WY MESONET
LA PRELE CREEK SNOTEL SITE EL 8475 SWE .4 RATIO 10-1
&&
BCHAPMANThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 4:41 AM MDT | Winter Weather Advisory | CYS | Albany, Carbon | 8 hr |
Nearby
High Wind Watches in Wyoming, 2011Every high wind watch in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.